MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Codes Difficult to Advance (2920); Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
An other health professional reported that during intraocular lens (iol) implantation, lens did not advance, the pusher was gliding over the lens.There was patient contact and no patient harm.The surgery was completed with a back up lens.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been one other complaint reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A non-qualified viscoelastic was indicated.The root cause may be related to a failure to follow the instructions for use (ifu).A non-qualified viscoelastic was used in the device.The ifu instructs: during device preparation and implantation of the company's iol with preloaded delivery system, a company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The product has not been received to evaluate.File will be reopened when product is received.Plunger override may occur: ¿ due to rapid advancement faster than the ifu recommend rate.¿ due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.¿ if inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device allowing the plunger to override the lens.¿ if the device is overfilled with ovd, this can prevent the trailing haptic from being placed properly or move the lens out of position resulting in misfolding.¿ if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The device with the lens was returned in the opened carton.The plunger lock and lens stop were in the used device upon return.The plunger was oriented correctly.Viscoelastic is observed in the device.The plunger has been advanced toward the far end of the loading area and has overrode the lens.The lens was partially advanced into the nozzle entry area.The trailing haptic was extended on the optic surface along the left side of the plunger.The leading haptic was folded toward the left side of the device.The nozzle was removed and cleaned for further evaluation.The lens was removed during cleaning.Top coat dye stain testing was conducted with acceptable results.The root cause cannot be determined for the reported complaint.A plunger override was observed.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15519071
Report Number1119421-2022-02100
Device Sequence Number14083017
Product Code KYB
UDI-Device Identifier00380652394635
UDI-Public00380652394635
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2024
Device Model NumberAU00T0
Device Lot Number15207923
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer10/22/2022
01/13/2023
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date11/17/2022
02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
B&L EYEFILL OVD
Patient SexUnknown